Many lupus sufferers are prescribed Hydroxychloroquine to manage their lupus and a common side effect most often reported is gastrointestinal disturbances eg stomach churning, pain, wind, digestive problems etc BUT prescribers never seem to liaise with ophthalmologists to establish baseline observations of our eyes before we take this drug often for SLE, DLE, SCLE, MCTD, UCTD, CTD etc?
I’m suffering now with a range of eye problems: maculopathy, retinopathy, cataracts, lens deposits and who knows what else?
Dermatologist initially prescribed me HCQ 6 years ago for DLE.
Rheumatologist says it’s dermatology that is responsible.
But dermatology says it’s nephrology because of my lupus nephritis which had flared with a dosage increase around that time,😳🥺😟!
GP scratching her head offering no answers.
No ophthalmology appt as yet so to be safe I’ve stopped it myself .
Anyone else here having to live with all this stressful uncertainty and lack of expert advice?
A good, serious read and fairly recent: